Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 101, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Oct 7, 2014, 9:12 PM EDT for Logan County, Mingo County, West Virginia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2014, 9:12 PM EDT (01:12 UTC)
- Expired
- Oct 7, 2014, 9:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Logan County, WV, Mingo County, WV
The radar
The Charleston,WV radar (KRLX), 71 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 7, 2:02 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
197
WUUS51 KRLX 080112
SVRRLX
WVC045-059-080145-
/O.NEW.KRLX.SV.W.0101.141008T0112Z-141008T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
912 PM EDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LOGAN COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF LOGAN...
MINGO COUNTY IN WEST VIRGINIA...
* UNTIL 945 PM EDT
* AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES NORTHWEST OF DELBARTON...OR 12 MILES NORTH OF WILLIAMSON...
MOVING SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HINCH...MAN...MALLORY AND HOLDEN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR THE WARNED
AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3777 8235 3781 8241 3783 8241 3791 8235
3794 8231 3795 8227 3778 8178 3757 8191
TIME...MOT...LOC 0111Z 297DEG 23KT 3784 8226
$$
122 follow-up statements
653 WWUS51 KRLX 080133 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 933 PM EDT TUE OCT 7 2014 WVC045-059-080145- /O.CON.KRLX.SV.W.0101.000000T0000Z-141008T0145Z/ MINGO WV-LOGAN WV- 933 PM EDT TUE OCT 7 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR SOUTHERN LOGAN AND EASTERN MINGO COUNTIES... AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SARAH ANN...OR 9 MILES SOUTH OF LOGAN...MOVING SOUTHEAST AT 50 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAMPDEN...MAN...AMHERSTDALE...BRUNO AND MALLORY A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. LAT...LON 3757 8191 3772 8223 3790 8211 3778 8178 TIME...MOT...LOC 0133Z 297DEG 43KT 3771 8198 $$ 12
374 WWUS51 KRLX 080144 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 944 PM EDT TUE OCT 7 2014 WVC045-059-080154- /O.EXP.KRLX.SV.W.0101.000000T0000Z-141008T0145Z/ MINGO WV-LOGAN WV- 944 PM EDT TUE OCT 7 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LOGAN AND EASTERN MINGO COUNTIES WILL EXPIRE AT 945 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. LAT...LON 3757 8191 3772 8223 3790 8211 3778 8178 TIME...MOT...LOC 0144Z 297DEG 43KT 3765 8183 $$ 12
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 8:57 PM EDT, 15 minutes earlier.
Area forecast discussion, Oct 7, 8:57 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 857 PM EDT TUE OCT 7 2014 .SYNOPSIS... STRONG DISTURBANCE WHIPS THROUGH THIS EVENING WITH WEAK COLD FRONT OVERNIGHT. HIGH PRESSURE WEDNESDAY. MOISTURE INCREASES AGAIN LATE THURSDAY IN FAST ZONAL FLOW. && .NEAR TERM /THROUGH WEDNESDAY/...MESOSCALE UPDATE AFTER COORDINATING WITH SPC AND SURROUNDING OFFICES...EXTENDED WATCH FOR COAL FIELDS AND ADDED TWO VA COUNTIES ALONG WITH WYOMING AND MCDOWELL. LET REMAINDER OF WATCH EXPIRE AS CONVECTION ALONG I64 IS ELEVATED ABOVE STABLE. HOWEVER...STILL CABAPLE OF HAIL. IN FACT JUST RECEIVED SOME 2.5 INCH ELONGATED HAIL HERE AT THE OFFICE. 800 PM UPDATE... ONGOING SVR WX ATTM... TRIMMED WATCH FOR MOST OF SE OH AND N WV. REMAINDER OF WATCH INTACT. MESO VORTEX THAT STRADDLED OH RIVER HAS ALMOST DEVELOPED INTO A MESO LOW OVER S PA/NE WV WITH A TAIL LIKE FEATURE EXTENDING SW INTO N KY. THIS HAS BEEN THE FOCUS FOR INCREASING CONVECTION PAST FEW HRS. INSTABILITY REMAINS LIMITED ALONG AND SOUTH OF THIS BOUNDARY. HOWEVER DYNAMICS REMAIN STRONG WITH LOW LEVEL JET ON THE ORDER OF 50 KTS IN PLACE ALONG WITH SPEED AND DIRECTIONAL SHEAR. ALSO HELICITY VALUES REMAIN RATHER BEEFY. AS SUCH...EXPECT ISOLATED TORNADO THREAT TO CONTINUE A FEW MORE HRS ALONG WITH HAIL...PRIMARILY OVER S WV AND SW VA. WILL BE COORDINATING WITH SURROUNDING OFFICES ABOUT POTENTIAL EXTENSION OF THE TORNADO WATCH IN TIME AND SPACE. MODELS ACTUALLY HAVE A REALLY GOOD HANDLE ON THINGS AND LEANED HEAVILY ON HRRR TO TRACK THIS THRU CWA THIS EVENING...EXITING SW VA BY 06Z. PREVIOUS DISCUSSION BELOW... LOW LEVEL FLOW INCREASING. VAD WINDS NEAR 1730Z AROUND 35 KNOTS AT 850 MBS AT RLX AND ILN. 850 MB JET MAX OF 50 TO 55 KNOTS WHIPS THROUGH AHEAD OF STRONG MID LEVEL DISTURBANCE. THE MID LEVEL AT 500 MB VORT MAXIMUM SWINGS THROUGH ABOUT 03Z ACROSS NRN WV. STRONG HELICITY IN THE 400 TO 500 RANGE IN THE FIRST 2 TO 3 KILOMETERS. IN THE LOW LEVELS WITH SOUTH WINDS VEERING. SO CELLS WILL LIKELY SHOW LOW LEVEL ROTATION. YET BUOYANCY IS LIMITED. KEEPING POPS IN THE 60 TO 80 PERCENT RANGE FOR LATE THIS AFTERNOON INTO EARLY EVENING. HAVE SURFACE FRONT PASSING 03Z TO 06Z...WITH CLEARING IN ITS WAKE. DID HOLD ONTO SOME LOWER CLOUDS. STILL THINKING WINDS SUFFICIENT TO PREVENT MUCH FOG AT DAWN...JUST A BIT IN THE DEEPER VALLEYS IN SRN WV S OF CRW. STILL PLEASANT DAY PICTURED ON WEDNESDAY. NO MAJOR CHANGES IN TEMPERATURES. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... BRIEF PERIOD OF DRIER WEATHER WEDNESDAY NIGHT INTO THURSDAY AS HIGH PRESSURE BRIEFLY BUILDS INTO THE REGION. ACTIVE WEATHER HOWEVER WILL RETURN LATER IN THE DAY THURSDAY...AS A FRONTAL BOUNDARY ASSOCIATED WITH LOW PRESSURE ACROSS THE SOUTHWEST U.S. MOVES NORTHEAST INTO THE REGION. THIS...ALONG WITH MULTIPLE WAVES OF LOW PRESSURE MOVING ALONG THE FRONT...WILL TRIGGER ROUNDS OF SHOWERS AND THUNDERSTORMS...WITH HEAVY RAIN POSSIBLE AT TIMES WITH ANY STORMS. THERE IS SOME UNCERTAINTY BETWEEN MODELS CONCERNING PLACEMENT OF FRONT/TRACK OF WAVES ACROSS THE AREA...BUT CONTINUED TO LEAN MORE TOWARDS THE ECMWF/HPC SOLUN...KEEPING HIGHER POPS ACROSS THE SOUTH. && .LONG TERM /SATURDAY THROUGH TUESDAY/... USED WPC THINKING WITH SOME MINOR TWEAKS. PERIOD WILL START WITH FRONT JUST TO OUR SOUTH. THIS FRONT WILL LIFT NORTH ACROSS THE REGION SUNDAY NIGHT INTO MONDAY...AS AN AREA OF LOW PRESSURE LIFTS INTO THE MID-MISSISSIPPI VALLEY. WPC TEMPS LOOKED GOOD AND WERE GENERALLY USED. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... STRONG MID LEVEL 500 MB DISTURBANCE WHIPS THROUGH 00Z TO 03Z WEDNESDAY/THIS EVENING. 850 MB FLOW JET MAX OF 50 TO 55 KNOTS AHEAD OF THIS FEATURE. VEERING OF LOW LEVEL WINDS WILL CAUSE SOME CONVECTIVE CELLS TO BE ROTATING. STILL EXPECTED WIDESPREAD FAST MOVING CONVECTION TO MOVE THRU S WV/SW VA THIS EVENING. WIDESPREAD CEILINGS 2 TO 3 THSD FT AND VSBY AOB 3 MILES IN ANY CONVECTION. SOME CEILINGS 1 TO 2 THSD FT LINGERING OVER MOUNTAINS IN WAKE OF THE COLD FRONT OVERNIGHT. OTHERWISE EXPECT DRIER AIR TO QUICKLY CHARGE OUR WAY WITH MAINLY SCATTERED CLOUDS 12Z TO 18Z. EXPECT LOW LEVEL FLOW TO BE SUFFICIENT ENOUGH TO PREVENT WIDESPREAD PREDAWN FOG. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: AREAL COVERAGE OF THE LOWER CLOUDS ALONG AND IN WAKE OF THE FRONT COULD VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE WED 10/08/14 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY M M M H M M M H H H H M HTS CONSISTENCY H M M H H H H H H H M H BKW CONSISTENCY M M M M H H H H M M M H EKN CONSISTENCY M M H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY M H H H H H H M H H H H AFTER 00Z THURSDAY... IFR POSSIBLE IN SHOWERS THURSDAY NIGHT INTO FRIDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH/KTB/SL NEAR TERM...KTB/30 SHORT TERM...JMV LONG TERM...KMC AVIATION...30
Hazardous weather outlook, Oct 7, 9:08 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 908 PM EDT TUE OCT 7 2014 KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032- 035>040-046-047-090115- GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS- TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 908 PM EDT TUE OCT 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ105-VAZ003-004-WVZ005-013-024>026-033-034-090115- LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO-LOGAN-BOONE- MCDOWELL-WYOMING- 908 PM EDT TUE OCT 7 2014 ...TORNADO WATCH 523 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Oct 7, 7:00 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
700 PM EDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG 3 SSW SOUTH CHARLESTON 38.31N 81.72W
10/07/2014 KANAWHA WV 911 CALL CENTER
MULTIPLE TREES AND POWER LINES DOWN ALONG CHESTNUT LANE
&&
EVENT NUMBER RLX1401218
SLLocal storm report, Oct 7, 8:10 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
810 PM EDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL MARTHA 38.00N 82.92W
10/07/2014 E1.00 INCH LAWRENCE KY TRAINED SPOTTER
ONE INCH SIZE HAIL REPORTED.
&&
EVENT NUMBER RLX1401219
FBSpecial weather statement, Oct 7, 8:45 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
845 PM EDT TUE OCT 7 2014
WVZ008-015-016-080115-
JACKSON WV-KANAWHA WV-ROANE WV-
845 PM EDT TUE OCT 7 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHERN ROANE...SOUTHEASTERN
JACKSON AND NORTHERN KANAWHA COUNTIES IN WEST VIRGINIA UNTIL 915 PM
EDT...
AT 843 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST
OF NITRO...MOVING EAST AT 55 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR WALTON AROUND 900 PM AND LEFT HAND AROUND 910
PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 109 AND 122 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 11
AND 36.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3865 8116 3863 8112 3864 8110 3862 8108
3852 8120 3842 8174 3846 8175 3847 8172
3853 8175 3858 8176 3860 8174 3875 8117
12Special weather statement, Oct 7, 8:46 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
846 PM EDT TUE OCT 7 2014
WVZ036-037-080115-
FAYETTE WV-NICHOLAS WV-
846 PM EDT TUE OCT 7 2014
...SPECIAL WEATHER STATEMENT FOR NORTHERN FAYETTE AND SOUTHERN
NICHOLAS COUNTIES UNTIL 915 PM EDT...
AT 845 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
FAYETTEVILLE...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR KESSLERS CROSS LANES AROUND 900 PM...MOUNT
NEBO AROUND 910 PM AND NETTIE AROUND 920 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3814 8060 3808 8070 3810 8087 3808 8088
3806 8086 3807 8081 3804 8081 3804 8082
3807 8124 3825 8123 3825 8060
12Special weather statement, Oct 7, 8:51 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
851 PM EDT TUE OCT 7 2014
WVZ015-080115-
KANAWHA WV-
851 PM EDT TUE OCT 7 2014
...SPECIAL WEATHER STATEMENT FOR CENTRAL KANAWHA COUNTY UNTIL 915 PM
EDT...
AT 848 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
CHARLESTON...MOVING EAST AT 45 MPH.
WIND GUSTS TO 45 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR COAL FORK AROUND 900 PM...CEDAR GROVE AROUND
910 PM AND POND GAP AROUND 920 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 48 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
105 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 3...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 87 AND 95.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3841 8184 3841 8126 3826 8123 3820 8130
3823 8177 3823 8178 3823 8181 3831 8181
3832 8184
12Local storm report, Oct 7, 9:09 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
909 PM EDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL BLAINE 38.03N 82.85W
10/07/2014 E1.25 INCH LAWRENCE KY EMERGENCY MNGR
HAIL TO THE HALF DOLLAR SIZE REPORTED IN DOWNTOWN
BLAINE.
&&
EVENT NUMBER RLX1401220
FBThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:29 PM EDT | Severe Thunderstorm Warning | RLX | Mingo, Wayne | 46 min |
| Oct 7, 8:45 PM EDT | Special Weather Statement | RLX | Roane | 30 min |
| Oct 7, 8:46 PM EDT | Special Weather Statement | RLX | Fayette | 29 min |
| Oct 7, 8:51 PM EDT | Special Weather Statement | RLX | Kanawha | 24 min |
| Oct 7, 8:57 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 33 min |
| Oct 7, 9:49 PM EDT | Special Weather Statement | RLX | Wyoming | 41 min |
| Oct 7, 10:08 PM EDT | Special Weather Statement | RLX | Mingo | 52 min |
| Oct 7, 10:29 PM EDT | Special Weather Statement | RLX | Wyoming | 31 min |
| Oct 7, 10:41 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh | 19 min |
| Oct 7, 11:17 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Raleigh, Wyoming | 13 min |
| Oct 7, 11:25 PM EDT | Special Weather Statement | RLX | McDowell | 50 min |
| Oct 7, 11:31 PM EDT | Special Weather Statement | RLX | Wyoming | 29 min |
| Oct 7, 11:42 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 32 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.